MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. HENRY SCHEIN STREP A DIPSTICK 25T; STREP A TEST

ALERE SAN DIEGO, INC. HENRY SCHEIN STREP A DIPSTICK 25T; STREP A TEST
Model Number IST-511
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 01/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient presented to the facility for pharyngitis and a viral upper respiratory tract infection.Testing was performed on the henry schein strep a kit and a negative result was obtained.Another sample was collected and sent to the lab for confirmatory testing.Confirmatory testing produced a positive result 2 days later.There was a delay in treatment as the patient was then prescribed medication when the confirmatory results were received.Customer stated that there was a negative patient outcome, however, did not provide the outcome.It was also reported that the customer experienced multiple instances of false negative results.Further information regarding the number of instances was requested, but not provided.Troubleshooting was conducted with the customer.Possible causes for unexpected results was discussed, focusing on proper sampling technique and storage conditions per the package insert.The customer was also advised on interpreting the results at the designated read time.
 
Additional Manufacturer Narrative
Correction: upon following up with the customer to obtain further clarification on the negative patient outcome, the customer stated "after speaking with the doctor there was no negative outcome, she gave patient medication." there was no serious injury to the patient.
 
Additional Manufacturer Narrative
Retention and returned devices for the reported lot were tested with qc cut-off standard (2.5e07 org/ml).All devices yielded expected positive results at 5 minutes.Manufacturing batch records of the final-product, relevant product components, and quality control release data were reviewed.No relevant non-conformance's, deviations, or abnormalities were found.All quality control specifications were met.Retention products performed as expected during in-house testing and could not replicate the reported complaint.Complaints are tracked and trended on a monthly basis.Per the package insert, excess blood or mucus on the swab specimen may interfere with test performance and may yield a false positive result.Avoid touching the tongue, cheeks, and teeth and any bleeding areas of the mouth with the swab when collecting specimens.As with all diagnostic tests, all results must be interpreted together with other clinical information available to the physician.
 
Event or Problem Description
Customer stated initially that there was a negative patient outcome, however, did not provide the outcome.Upon following up with the customer on 06/11/2019 to obtain further clarification on the negative patient outcome, the customer stated, "after speaking with the doctor there was no negative outcome, she gave patient medication." there was no serious injury to the patient.
 
Additional Manufacturer Narrative
Correction: section b1: unmark "adverse event" in the initial mdr as clarification from the customer confirmed no serious injury was reported section b5: additional information provided regarding no negative patient outcome section h1: unmark "malfunction" and "serious injury" on the initial and follow-up #1 and #2 mdr as no malfunction or serious injury was found section h6: change patient code 3191 to 2199.

Brand Name
HENRY SCHEIN STREP A DIPSTICK 25T
Common Device Name
STREP A TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key8712123
Report Number2027969-2019-00117
Device Sequence Number14065010
Product Code GTY
UDI-Device Identifier10304040024147
UDI-Public(01)10304040024147(17)200930(10)STA8100003
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberIST-511
Device Catalogue Number1074050
Device Lot NumberSTA8100003
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/28/2019
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer06/11/2019
08/06/2019
09/09/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date07/01/2019
08/07/2019
09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1